MAUDE Adverse Event Report: MEDTRONIC, INC THUNDER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC THUNDER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number THNDR190J
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: two images were provided for review.The first image was of a section of the guidewire loaded in a non-medtronic guide catheter.The second image was of the proximal and distal section of the guidewire and was removed from the guide catheter.There appeared to be numerous kinks along the length of the distal section of the guidewire as highlighted in the image.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one thunder guidewire to treat a lesion in the coronary sinus.The device was inspected with no issues noted.The device was prepped per ifu with no issues noted.The wire tip was not formed by the physician.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during insertion/delivery.The guidewire was examined and flushed before use with no issues/kinks noted.No difficulties were noted when loading the guidewire.The guidewire was not used with other devices prior to difficulties occurring.The wire did not pass through the cell of a stent or a tight calcified lesion during delivery but it is believed that there was probably a valve in the coronary sinus.It was reported that the guidewire kinked while in the patient.It was stated that the distal part of the angioplasty guidewire was stuck in the distal part of the catheter and it could not be separated.When the whole system was removed it was observed that the guidewire was kinked and the rigidity was lost.It was later reported that a section of the core wire of the thunder guide wire detached in vivo.The detached section did not remain in the patient, this section remained entrapped in the catheter.The patient was reported alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: one thunder guidewire was received for analysis.Upon return it was noted that the spring coils had separated from the core wire and had unraveled.Both the coils and core wire were kinked.The end weld was present.The length of the returned device was within specification.The device returned with a detachment on the core wire distal to the proximal end of the device.The core wire material appeared jagged on the detachment site.The most distal coils were separated for analysis and upon visual inspection it was determined that approx.3cm of the most distal section of the core wire remained within the coils.The overall specification length of the device is 190cm +2cm/-1cm.Given the length of the proximal section of the core wire measured approx.176cm and the distal section measured approx.3cm it was determined that a section of the core wire was detached from the device.No other damage noted to the remainder of the device.The account confirmed the detachment occurred in vivo; the detached portion did not remain in the patient and remained entrapped in the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Annex code d.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
THUNDER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15559825
Report Number1220452-2022-00072
Device Sequence Number5861702
Product Code DQX
UDI-Device Identifier00643169452275
UDI-Public00643169452275
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberTHNDR190J
Device Catalogue NumberTHNDR190J
Device Lot NumberG21A11430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer10/11/2022
12/07/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/07/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown